MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) EXCEL 36KHZ STRAIGHT HANDPIECE EACH1; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES(IRELAND) EXCEL 36KHZ STRAIGHT HANDPIECE EACH1; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C2602
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the reflux circulation was not working on the cusa excel 36khz straight handpiece (c2602), and the device became hot.There was no patient or user injury or surgical delay.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The mayfield modified skull clamp (a1059) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the investigation of the returned handpiece (hp) shows that the flow rate of cooling water is decreasing due to the narrowing of the flow path due to the aging and twisting of the cable.The coil foam has also deteriorated over time, there is metal deterioration, and there is a high possibility that it will break in the future.Asa result, the cable and coil foam will be replaced as a set.In addition, it was confirmed that the shaft misalignment occurred due to overtorque of the hp during insertion and detachment.The inside of the housing (resin part of the handle) is scraped and damaged due to shaft misalignment, so the housing needs to be replaced.Root cause - the root cause is confirmed as "incorrect assembly and disassembly of the handpiece by the customer when using the torque wrench resulting in torque wrench misaligning the dot on the hp and the handpiece connector.Additionally, during servicing, it was confirmed that the cooling water flow rate had decreased due to narrowing of the flow path, attributed to cable aging, twisting, and general wear over time.The restricted cooling water flow resulted in overheating of the handpiece.A review of the service history indicated that this was the first service performed in 13 years, suggesting that preventive maintenance is overdue.Regular maintenance is essential to prevent handpiece related issues and to ensure consistent, reliable performance.Furthermore, the coilform exhibited signs of deterioration consistent with wear and tear after 13 years in operation.A corrective and preventative action (capa) has been raised to investigate this issue and is pending corrective action.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
EXCEL 36KHZ STRAIGHT HANDPIECE EACH1
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23110150
Report Number3006697299-2025-00111
Device Sequence Number13219630
Product Code LFL
UDI-Device Identifier10381780039433
UDI-Public10381780039433
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC2602
Device Lot Number2152471
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer10/22/2025
Initial Report FDA Received Date09/22/2025
Supplement Report FDA Received Date11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown